Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Nov 3, 2010, 12:55 PM CDT for 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2010, 12:55 PM CDT (17:55 UTC)
- Expired
- Nov 3, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542 WWUS84 KEWX 031755 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1255 PM CDT WED NOV 3 2010 ...A RED FLAG WARNING IS IN EFFECT FOR WESTERN SECTIONS OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT DUE TO BREEZY AND VERY DRY CONDITIONS... .EXCELLENT MIXING ON THE BACKSIDE OF AN UPPER LEVEL LOW PRESSURE SYSTEM IS ALLOWING BREEZY AND VERY DRY CONDITIONS TO PREVAIL ACROSS WESTERN SECTIONS OF SOUTH CENTRAL TEXAS TODAY. WINDS WILL DECREASE BELOW CRITICAL THRESHOLDS AROUND SUNSET THIS EVENING. TXZ183>185-202-203-217-218-228-040000- /O.NEW.KEWX.FW.W.0008.101103T1755Z-101104T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 1255 PM CDT WED NOV 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTH AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE COMBINING WITH RELATIVE HUMIDITIES IN THE TEENS AND DRY OR VERY DRY VEGETATION TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. WINDS ARE FORECAST TO DECREASE BELOW CRITICAL THRESHOLDS AROUND SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 3, 11:52 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 3, 11:52 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 AM CDT WED NOV 3 2010 .AVIATION...THE UPCOMING TAF PACKAGE WILL REFLECT CONTINUED CLOUDINESS EASTERN SECTIONS THROUGH THIS EVENING AS A RESULT OF MOISTURE WRAPPING AROUND A STORM SYSTEM IN THE NORTHWEST GULF. BKN TO OVC MVFR CEILINGS ON TAP FOR AUS FOR A FEW MORE HOURS TODAY... WITH HIGHER VFR CEILINGS SOUTH FOR SAT AND SSF. SKC AT DRT. RADAR IS INDICATING LESSER REFLECTIVITY AND FEWER SHOWERS AT THE MOMENT ALONG THE I35 CORRIDOR NORTH OF SAN ANTONIO DUE TO SOME BREAKS ALONG THE WESTERN EDGE OF THE CLOUD SHIELD. GUIDANCE REFLECTS A GENERAL CLEARING FROM NORTHWEST TO SOUTHEAST TONIGHT AS THE GULF STORM SYSTEM MOVES FARTHER EAST AND DRIER AIR FILTERS IN FROM THE NORTHWEST. GUSTY MODERATE NORTH NORTHWEST WINDS WILL DECREASE TO LIGHT OVERNIGHT...BUT THE GRADIENT WILL TIGHTEN BRIEFLY AGAIN THURSDAY WITH WINDS PICKING UP TO GUSTY MODERATE. && .PREV DISCUSSION... /ISSUED 1006 AM CDT WED NOV 3 2010/ DISCUSSION...A MID LEVEL LOW ROTATING OVER THE UPPER TEXAS COAST IS MOVING SLOWLY EAST OVER THE NORTHWEST GULF OF MEXICO. THIS FEATURE IS WRAPPING MOISTURE AROUND FROM THE NORTH INTO EAST CENTRAL TEXAS...INCLUDING THE EASTERN SECTIONS OF THE AUSTIN/SAN ANTONIO COUNTY WARNING AREA. THE RESULT WILL BE CLOUDY SKIES EAST...WITH MODERATE AND GUSTY NORTH WINDS AND A SLIGHT CHANCE TO CHANCE OF SHOWERS TODAY. AFTERNOON HIGH TEMPERATURES WILL BE HELD SLIGHTLY LESS THAN NORMAL IN AREAS WITH CLOUD COVER. WESTERN SECTIONS WILL REMAIN RELATIVELY FREE OF CLOUDS AND RAIN CHANCES TODAY...BUT THE TIGHTER PRESSURE GRADIENT CAUSED BY DEEPENING SURFACE LOW PRESSURE IN THE NORTHWEST GULF WILL SUPPORT MODERATE AND GUSTY NORTH WINDS THERE AS WELL AS ACROSS THE EASTERN SECTIONS. CLOUDINESS WILL DECREASE OVER THE NEXT 24 HOURS AS THE COMBINED MID LEVEL TROUGH AND SURFACE LOW PRESSURE AREA MOVE FARTHER EAST IN THE GULF. PARTLY CLOUDY SKIES EAST TO MOSTLY CLEAR SKIES WEST WILL PREVAIL...WITH OVERNIGHT LOW TEMPERATURES NEAR NORMAL. NORTH WINDS WILL BE LIGHTER ON THURSDAY...WITH SUNNY SKIES AND WARMER...BUT SEASONAL NEAR NORMAL TEMPERATURES. THESE SHORT TERM TRENDS ARE HANDLED WELL IN THE CURRENT FORECAST...AND NO IMMEDIATE CHANGES WILL BE FORTHCOMING THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 71 40 74 42 / 10 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 45 71 31 72 33 / 10 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 47 71 35 75 38 / - 0 0 0 0 BURNET MUNI AIRPORT 47 68 36 70 39 / - 0 0 0 0 DEL RIO INTL AIRPORT 51 73 37 75 40 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 47 69 38 71 40 / - 0 0 0 0 HONDO MUNI AIRPORT 45 72 31 75 36 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 48 72 36 73 37 / 10 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 52 69 38 72 37 / 20 0 0 0 0 SAN ANTONIO INTL AIRPORT 49 73 38 74 40 / - 0 0 0 0 STINSON MUNI AIRPORT 49 75 35 76 39 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Nov 3, 6:38 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 638 AM CDT WED NOV 3 2010 TXZ171>173-186>194-204>209-219>225-041145- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 638 AM CDT WED NOV 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183>185-202-203-217-218-228-041145- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 638 AM CDT WED NOV 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... DRY CONDITIONS ACROSS THE WESTERN HALF OF THE REGION WILL COMBINE WITH WINDS EXPECTED TO BE 15-20 MPH THROUGHOUT THE AFTERNOON. THIS WILL LEAD TO ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS INCLUDING THE MIDDLE RIO GRANDE PLAINS AND EDWARDS PLATEAU. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DRY AND BREEZY CONDITIONS WILL CONTINUE ON THURSDAY ACROSS WESTERN PORTIONS OF THE REGION. THIS WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS MAINLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.